Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Charleston, SC

July 1, 2011Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2011, 4:36 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 4:36 PM EDT (20:36 UTC)
Expired
Jul 1, 2011, 5:30 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:36 PM EDTTSTM WND DMGSummerville, SCFORMER NWS EMPLOYEE REPORTED LARGE TREE DOWN AT POST OFFICE.
Jul 1, 4:37 PM EDTHAIL 11 Se Oakbrook, SCPUBLIC REPORT OF QUARTER SIZE HAIL.
Jul 1, 4:41 PM EDTHAIL 11 S Centerville, SCNICKEL TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS52 KCHS 012036
SVRCHS
SCC015-019-035-012130-
/O.NEW.KCHS.SV.W.0149.110701T2036Z-110701T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR LADSON...MOVING SOUTH AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LADSON...SUMMERVILLE...MIDDLETON PLACE...ARCHDALE...DELEMAR
  CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3281 8034 3295 8041 3295 8040 3296 8042
      3302 8040 3304 8039 3305 8040 3305 8044
      3306 8047 3313 8050 3325 8015 3294 7996
TIME...MOT...LOC 2037Z 353DEG 6KT 3298 8014

$$
3 follow-up statements
398 
WWUS52 KCHS 012052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT FRI JUL 1 2011

SCC015-019-035-012130-
/O.CON.KCHS.SV.W.0149.000000T0000Z-110701T2130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
452 PM EDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN BERKELEY...CENTRAL CHARLESTON AND EASTERN DORCHESTER
COUNTIES...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM JEDBURG TO COOKE CROSSROADS...OR FROM SUMMERVILLE TO 
MIDDLETON PLACE...DRIFTING SOUTH AT 5 MPH.

THESE THUNDERSTORMS HAVE PRODUCED QUARTER SIZE HAIL AND HAVE BLOWN 
DOWN TREES. 

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...DELEMAR
CROSSROADS...DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE
CREEK...JEDBURG...KNIGHTSVILLE...LADSON...MIDDLETON PLACE...
RIDGEVILLE...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESES THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY 
RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID 
FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS 
THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3281 8034 3295 8041 3295 8040 3296 8042
      3302 8040 3304 8039 3305 8040 3305 8044
      3306 8047 3313 8050 3325 8015 3294 7996
TIME...MOT...LOC 2051Z 350DEG 4KT 3308 8022 3289 8022

$$
637 
WWUS52 KCHS 012108
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT FRI JUL 1 2011

SCC015-019-035-012130-
/O.CON.KCHS.SV.W.0149.000000T0000Z-110701T2130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
508 PM EDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN BERKELEY...CENTRAL CHARLESTON AND EASTERN DORCHESTER
COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM JEDBURG TO COOKE CROSSROADS...OR FROM 6 MILES NORTHWEST 
OF SUMMERVILLE TO SLANDS BRIDGE...DRIFTING SOUTH AT 5 MPH.

THESE THUNDERSTORMS HAVE PRODUCED QUARTER SIZE HAIL AND HAVE BLOWN 
DOWN TREES. 

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...DELEMAR
CROSSROADS...DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE
CREEK...JEDBURG...KNIGHTSVILLE...LADSON...MIDDLETON PLACE...
RIDGEVILLE...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3281 8034 3295 8041 3295 8040 3296 8042
      3302 8040 3304 8039 3305 8040 3305 8044
      3306 8047 3313 8050 3325 8015 3294 7996
TIME...MOT...LOC 2107Z 350DEG 4KT 3308 8025 3292 8022

$$
380 
WWUS52 KCHS 012126
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT FRI JUL 1 2011

SCC015-019-035-012136-
/O.EXP.KCHS.SV.W.0149.000000T0000Z-110701T2130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
526 PM EDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BERKELEY...
CENTRAL CHARLESTON AND EASTERN DORCHESTER COUNTIES WILL EXPIRE AT 530
PM EDT...

AT 522 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE SAFEST COURSE 
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3281 8034 3295 8041 3295 8040 3296 8042
      3302 8040 3304 8039 3305 8040 3305 8044
      3306 8047 3313 8050 3325 8015 3294 7996
TIME...MOT...LOC 2126Z 350DEG 4KT 3306 8025 3290 8022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:16 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 1, 3:16 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT FRI JUL 1 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT. ATLANTIC
HIGH PRESSURE WILL THEN PREVAIL THROUGH THE HOLIDAY WEEKEND INTO
EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE REGION AND STALL
JUST NORTH OF THE FORECAST AREA MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST AREA WILL LINGER BETWEEN A PERSISTENT UPPER TROUGH
ACROSS THE EAST COAST AND A BUILDING UPPER RIDGE OVER THE CENTRAL
UNITED STATES. A SERIES OF WEAK SHORTWAVES WILL STEADILY SHIFT
SOUTHWARD BETWEEN THE TWO FEATURES ALOFT THROUGH TONIGHT. ALTHOUGH
LATEST RUC SOUNDINGS INDICATE PWAT VALUES ARE ONLY 1.4 INCHES THIS
AFTERNOON...THE PRESENCE OF UPPER LEVEL SUPPORT AND A ROBUST
SEABREEZE HAS ALLOWED ISOLATED CONVECTION TO INITIATE ONCE AGAIN.
THUNDERSTORMS WILL MAINLY DEVELOP INLAND OF THE SEABREEZE FOR THE
REMAINDER OF THE AFTERNOON. WHILE COVERAGE WILL BE SPARSE...GIVEN
DCAPES OF 1000-1200 J/KG AND THE DRY AIR ALOFT...A FEW OF THE
LARGER STORMS COULD PRODUCE STRONG TO DAMAGING DOWNBURST WINDS AND
EVEN SOME LARGE HAIL...ESPECIALLY WHERE BOUNDARY INTERACTIONS
OCCUR.

COVERAGE WILL STEADILY DIMINISH FROM EAST TO WEST...AS THE
SEABREEZE PUSHES INLAND AND DIURNAL INSTABILITY WANES. HAVE
DECREASED POPS BELOW 15 PERCENT AFTER 8 PM EDT...WITH SCATTERED
CUMULUS DISSIPATING TO MOSTLY CLEAR SKIES OVERNIGHT. LIGHT WINDS
AND CLEAR SKIES WILL SUPPORT DECENT RADIATIONAL COOLING AND LOW
TEMPERATURES IN THE UPPER 60S TO AROUND 70 AWAY FROM THE COAST.

THE MAIN CONCERN AFTER SUNSET WILL BE THE ONGOING SMOKE ACROSS
CHARLESTON COUNTY AND THE COASTAL WATERS...AS WELL AS FOG POTENTIAL
OVERNIGHT. PATCHY FOG IS POSSIBLE DURING THE EARLY MORNING
HOURS...ESPECIALLY IN AREAS THAT RECEIVE ANY RAINFALL THIS
AFTERNOON. ALTHOUGH THE SMOKE PLUME FROM FIRES IN NORTH CAROLINA
IS DIFFUSE IN SATELLITE IMAGERY...SOME OBSERVATIONS ON THE
CHARLESTON COUNTY COAST ARE DOWN TO 3 MILES AT 3 PM EDT. THE
INLAND PROGRESSION OF THE SEABREEZE WILL PULL MORE STABLE MARINE
AIR INTO THE COASTAL COUNTIES BY LATE AFTERNOON/EARLY
EVENING...WHILE POSSIBLY ADVECTING OFFSHORE SMOKE FARTHER INLAND.
ONCE THE NOCTURNAL INVERSION SETS UP AFTER SUNSET...LINGERING
SMOKE IS ALSO MORE LIKELY TO BECOME TRAPPED AND SETTLE OVER THE
FORECAST AREA. HAVE THUS HEIGHTENED SMOKE WORDING IN THE FORECAST
FROM PATCHY TO AREAS THIS EVENING/OVERNIGHT FOR THE CHARLESTON TRI
COUNTY AREA...BEAUFORT COUNTY...AND MOST OF THE COASTAL WATERS.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
DEEP LAYER RIDGE OF HIGH PRESSURE CENTERED WEST OF THE AREA WILL
PERSIST THROUGH THE PERIOD. RAIN CHANCES WILL MAINLY BE THE TYPICAL
AFTERNOON/EVENING VARIETY...LIKELY INCREASING SLIGHTLY EACH DAY AS
DEEPER MOISTURE INCREASES. OVERALL...THE BEST CHANCES SHOULD BE
INLAND FROM THE IMMEDIATE COAST. HIGHS ABOVE NORMAL IN THE MID TO
UPPER 90S OVER THE WEEKEND...AND LIKELY JUST MID 90S MONDAY DUE TO
INCREASED CLOUD COVER. WITH DEWPOINTS LIKELY MIXING OUT IN TO
THE 60S DURING PEAK HEATING...HEAT INDICES SHOULD REMAIN BELOW
ADVISORY LEVELS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE MENTIONED ABOVE WILL WEAKEN AND SHIFT WESTWARD
DURING THIS PERIOD AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN
1/3 OF THE COUNTRY. GIVEN LOWER UPPER HEIGHTS...BETTER DEEP LAYER
MOISTURE AND THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO MOVE
ACROSS THE AREA...HAVE TRENDED POPS UP INTO THE CHANCE CATEGORY
DURING THE AFTERNOONS THROUGH THE PERIOD. A WEAK SURFACE FRONT MAY
STALL JUST NORTH OF THE REGION ON TUESDAY...WHICH COMBINED WITH A
LEE TROUGH AND SEA BREEZE BOUNDARY...SHOULD ALLOW FOR AT LEAST
SCATTERED AFTERNOON AND EVENING CONVECTION. THE SURFACE FLOW WILL BE
WEAK SOUTHERLY THROUGH THE PERIOD...WHICH SHOULD ALLOW DECENT INLAND
PENETRATION OF THE SEA BREEZE...ESPECIALLY NORTH OF THE SAVANNAH
RIVER.

TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL DURING THIS PERIOD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
HAVE MAINTAINED PREVAILING VFR CONDITIONS THROUGH THE 18Z TAF
PERIOD FOR KCHS AND KSAV...WITH THE EXCEPTION OF A FEW HOURS THIS
AFTERNOON OF INTERMITTENT MVFR VISIBILITIES DUE TO SMOKE AT KCHS.
WILL NEED TO MONITOR SMOKE TRENDS AS THE SEA BREEZE PUSHES
INLAND...SINCE ADDITIONAL SMOKE COULD ADVECT ONSHORE BEFORE
SUNSET.

REDUCED VISIBILITIES AT KCHS COULD EASILY PERSIST THROUGH THE
EVENING AND OVERNIGHT HOURS. PATCHY FOG COULD ONCE AGAIN DEVELOP
ACROSS SOUTHEAST GEORGIA AND IMPACT KSAV EARLY SATURDAY MORNING.
HAVE KEPT BOTH SITES VFR OVERNIGHT FOR NOW...HOWEVER MORE
SIGNIFICANTLY REDUCED VISIBILITIES CANNOT BE RULED OUT...AS
LINGERING LOW LEVEL MOISTURE AND SMOKE BECOME TRAPPED UNDER THE
INVERSION. WILL REEVALUATE OVERNIGHT VISIBILITIES AT NEXT TAF
ISSUANCE.

EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK.

&&

.MARINE...
WEAK HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS
THE COASTAL WATERS THROUGH THE NEAR TERM PERIOD. AS A RESULT...LIGHT
SURFACE FLOW HAS MAINLY BEEN DRIVEN BY THE INLAND SEABREEZE
PROGRESSION THIS AFTERNOON. SOUTHEAST WINDS 10 TO 15 KT WILL
GRADUALLY DECREASE OVERNIGHT AS LAND BREEZE CIRCULATIONS SET UP
TOWARD SATURDAY MORNING. A SMALL EAST TO SOUTHEAST SWELL IS
BECOMING NOTICEABLE OVER THE ATLANTIC WATERS...BUT COMBINED SEAS
WILL BE HELD AT 3 FT OR LESS THROUGH TONIGHT.

SATELLITE PICTURES SUGGEST PATCHY SMOKE IS STILL COVERING PORTIONS
OF THE COASTAL WATERS THIS AFTERNOON...WITH VISIBILITIES LIKELY
DOWN NEAR 3 NM AT TIMES. WILL CONTINUE TO MENTION PATCHY SMOKE
THROUGH THE AFTERNOON...INCREASING TO AREAS OF SMOKE OVERNIGHT.

SATURDAY THROUGH WEDNESDAY...NO HIGHLIGHTS EXPECTED THROUGH THE
PERIOD AS HIGH PRESSURE REMAINS OVER AND JUST EAST OF THE REGION.
SOUTHERLY WINDS OF 15 KT OR LESS AND SEAS OF 3 TO 4 FEET OR LESS
SHOULD PERSIST. WINDS NEAR THE COAST WILL INCREASE TO NEAR 15 KT
EACH AFTERNOON WITH THE SEA BREEZE. FOR MONDAY...WINDS MAY SURGE UP
TO 15 TO 20 KT AS A SURFACE TROUGH OF LOW PRESSURE INLAND BRIEFLY
STRENGTHENS OVER THE MID ATLANTIC AND CAROLINAS IN RESPONSE TO AN
UPPER LEVEL TROUGH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 4:02 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
402 AM EDT FRI JUL 1 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-020815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
402 AM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Jul 1, 3:57 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT FRI JUL 1 2011

SCZ045-052-012030-
INLAND BERKELEY-TIDAL BERKELEY-
357 PM EDT FRI JUL 1 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CORDESVILLE TO
GROOMVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROWFIELD PLANTATION...GOOSE CREEK...HUGER...MONCKS CORNER AND OLD
SANTEE CANAL STATE PARK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8005 3300 8005 3300 8007 3311 8018
      3331 7990 3316 7965
TIME...MOT...LOC 1957Z 310DEG 5KT 3317 7987 3307 8007
Local storm report, Jul 1, 3:58 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             1 NNE CROWFIELD PLANTAT 33.03N  80.06W
07/01/2011  E0.50 INCH       BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED PEA TO DIME SIZE HAIL MIXED IN WITH
            THE RAIN.

&&

EVENT NUMBER CHS1100602

JRL
Special weather statement, Jul 1, 3:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI JUL 1 2011

SCZ043-044-049-050-012030-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
359 PM EDT FRI JUL 1 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANADY LANDING...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...HOLLYWOOD...JACKSONBORO...MEGGETT AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8022 3263 8049 3290 8056 3292 8032
TIME...MOT...LOC 2000Z 010DEG 6KT 3279 8038
Special weather statement, Jul 1, 4:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT FRI JUL 1 2011

SCZ044-045-050-052-012100-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
423 PM EDT FRI JUL 1 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LADSON...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...GIVHANS...GIVHANS
FERRY STATE PARK...GOOSE CREEK...JEDBURG...KNIGHTSVILLE...LADSON...
MIDDLETON PLACE...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3284 8027 3305 8040 3314 8010 3294 7997
TIME...MOT...LOC 2023Z 042DEG 9KT 3300 8013
Local storm report, Jul 1, 4:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             1 N COLLEGE PARK        33.03N  80.10W
07/01/2011  E0.75 INCH       BERKELEY           SC   TRAINED SPOTTER

            DIME SIZE HAIL AND SMALL TREE LIMBS DOWN ON TEMPLE ROAD
            IN LADSON.

&&

EVENT NUMBER CHS1100603

JAQ
Special weather statement, Jul 1, 4:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT FRI JUL 1 2011

SCZ043-012130-
INLAND COLLETON-
425 PM EDT FRI JUL 1 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 530 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR STOKES  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON...ISLANDTON...RUFFIN...SMOAKS...WALTERBORO AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8101 3312 8080 3297 8053 3274 8079
TIME...MOT...LOC 2025Z 088DEG 0KT 3290 8078

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:22 PM EDTSpecial Weather StatementCHSGeorgetown23 min
Jul 1, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
Jul 1, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston32 min
Jul 1, 3:57 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jul 1, 3:59 PM EDTSpecial Weather StatementCHSColleton31 min
Jul 1, 4:23 PM EDTSpecial Weather StatementCHSDorchester37 min
Jul 1, 4:25 PM EDTSpecial Weather StatementCHSColleton65 min
Jul 1, 4:55 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester92 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper58 min
Jul 1, 5:32 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper58 min
Jul 1, 5:37 PM EDTSpecial Weather StatementCHSColleton23 min
Jul 1, 5:59 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper61 min
Jul 1, 6:23 PM EDTSevere Thunderstorm WarningCHSJasper67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.